Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had severe back pain and creatinine was high. Given injection and naproxen tablets. Should I take vitamin D intake?

User rating for this question
Answered by

Practicing since : 1994
Answered : 92 Questions
I was at the emergency room a month ago for a severe back pain. I think that my creatinine was high again. they gave me a pain killer injection at the emergency room plus 2 naproxen tablets and sent me home with a prescription for naproxen and oxycodone. do you think that I should see a kidney specialist for my vitamin D intake?
Posted Tue, 1 Oct 2013 in Kidney Conditions
Answered by Dr. Sree Bhushan Raju 2 days later
Brief Answer:
pain killers and vitamin D in patient with CKD

Detailed Answer:

Pain killers can be very helpfu in treating a back pain. However if your creatinine is indeed high creatinine, it is better not to any pain killer that can act against kidney. Most of the antacids and pain killers can damage kidneys and will add further injury to already ailing kidneys.
However since pain killers have be very helpful in controlling pain, it would be worthwhile to confirm whether or not your creatinine was high.

As far as the vitamin D is concerned, you can XXXXXXX any XXXXXXX physician and you need to get the level of vitamin D before taking the supplements of vitamin D. You also should monitor the calcium and phosphorus before and after taking supplements as vitamin D metabolism gets alerted in patients with kidney disease. There can be chances of odd increase in calcium and phosphorus during the therapy with Vit D.

Hope this helps. Write back for clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor